Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Urticaria, rashes, itchiness. Used calamine lotion, taken benadryl. Help?

My 7 month old grandson has urticaria , caused, according to the pediatrician , by something in his environment. Is Calamine lotion, applied to the itcy parts of the rash, safe for use on his skin? He was prescribed benedryl elixir and prednisone, advil and tylenol...all that help, but it s not enough for the areas such as inner thigh, feet. etc. Can we apply Calamine and after it dries, cover those areas with clothing to keep him from scratching and get it on his hands?
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics
ENT Specialist 's  Response
Aug 2013
Hello and a warm welcome to HCM,

Calamine lotion is used worldwide and is one of the safest lotions available although you should be careful that your baby does not accidentally eat or lick it.

You can apply clothing over the area but the recovery is sooner if kept open

hope he recovers soon

Dr Sriram Nathan

ps: meanwhile try finding out what could have caused the urticaria, it could be anything like mites, insects, some dirty mat etc
Answered: Wed, 14 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor